Will my eye droop further after 8 days of receiving Botox? My eye is barely open in the am and night time. (photos)

I have received botox on my forhead, between my brows and one quick injection on the bunny line and crow feets. I know there is no fix to this besides time and those drops. Has there ever been a case of a two weeks recovery? Does stretch training help to not loop further or activate the muscle faster again? Also my other non droopy eye is red and burns now from doing all the work. Any suggestion on what to do to give it some relax?Currently using the drops twice three times a day.

Doctor Answers 6

Droopy Eyelids after Botox

Thank you for your question PTH. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expressions. A rare complication is droopy eyelids (blephatopstosis). This is temporary and typically lasts 2-4 weeks. But it could last up to 3-4 months. Treatment is with 0.5% apraclonidine (Iopidine) ophthalmic solution 2-3 drops per affected eye 2-3 times per day. I tell my patients that saline drops can help with dryness or redness. Please follow up with your doctor for specific recommendations. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

Eye droop after Botox

Your unaffected eye is having fatigue because it is overworking. The other is going to take at least a month or two to resolve. It won't just take two weeks. The drops will help, yes, but really, time is going to be your best bet. There is a treatment called galvanic current, PanG, that can help strengthen the overaffected muscle and make it recover quicker. I do offer it in my practice for people that come to me with issues from Botox. You can schedule with me if you'd like to try it because I see you are in Las Vegas and so am I. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Eyelid Asymmetry

Unfortunately you will have to wait till after the botox wears off in 2-4 months for this to resolve. The good part is none of it will be permanent.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Botox results

Sorry to hear about your experience with Botox. Unfortunately, you have an uncommon but known complication of Botox injection. The right eyelid ptosis (dropping) is likely related to injections of Botox too the lower frontalis muscle. Most likely, only a small amount of the Botox diffused into the eyelid muscles and so you should see improvement at the 4-6 week mark although in some patients, it can take 3-4 months for the ptosis to resolve. Iopidine eye drops can help keep the eyelid open during this time. Unfortunately, other than the drops, I am not sure anything else works. Time is the best bet for you.

Botox Droop

Unfortunately, it takes about two weeks for Botox to reach maximum effect; therefore, you may still see some additional eyelid drooping from your current injection.  There are particular eye drops that can help some in this situation, and you should see your injector to review your medical history and issue a prescription if warranted.

Jesse E. Smith, MD, FACS
Dallas Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Droopy eyelid

I am not sure from your post which drops you are using, I usually use Iopidine twice a day for the patients I see in consultation from other physicians. I am oculoplastic surgeon and outside phycians/injectors refer their patients to me when this occurs. In my experience it usually gets better by 1 month, since I believe only a small amount of Botox migrates into the eyelid. I have one patient that it did last 3 months. Your other eye is getting dry, so I recommend systane eye drops 3-4x/day as needed for burning/gritty feeling. Unfortunately there are no excercises for the eyelid that will help. I am sorry this happened to you.

Byron A. Long, MD
Marietta Oculoplastic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.